Format

Send to:

Choose Destination
See comment in PubMed Commons below
Cochrane Database Syst Rev. 2010 Mar 17;(3):CD007596. doi: 10.1002/14651858.CD007596.pub2.

Glucocorticoids for the treatment of anaphylaxis.

Author information

  • 1Primary Care Research & Development, Centre for Population Health Sciences: GP section. The University of Edinburgh, Medical School, Doorway 3, Teviot Place, Edinburgh, UK, EH8 9AG.

Update in

Abstract

BACKGROUND:

Anaphylaxis is a serious hypersensitivity reaction that is rapid in onset and may result in death. Anaphylaxis guidelines recommend glucocorticoids for the treatment of people experiencing anaphylaxis.

OBJECTIVES:

We sought to assess the benefits and harms of glucocorticoid treatment during episodes of anaphylaxis.

SEARCH STRATEGY:

We searched the Cochrane Central Register of Controlled Trials (CENTRAL) (The Cochrane Library 2009, Issue 3), MEDLINE (Ovid) (1966 to September 2009), EMBASE (Ovid) (1988 to September 2009), CINAHL (EBSCOhost) (to September 2009) and The Science Citation Index Expanded (SCI-EXPANDED) (1945 to September 2009). We also searched the UK National Research Register and websites listing ongoing trials, and contacted international experts in anaphylaxis in an attempt to locate unpublished material.

SELECTION CRITERIA:

We included randomized and quasi-randomized controlled trials comparing glucocorticoids with any control (either placebo, adrenaline (epinephrine), an antihistamine, or any combination of these).

DATA COLLECTION AND ANALYSIS:

Two authors independently assessed articles for inclusion.

MAIN RESULTS:

We found no studies that satisfied the inclusion criteria.

AUTHORS' CONCLUSIONS:

We are, based on this review, unable to make any recommendations for the use of glucocorticoids in the treatment of anaphylaxis.

PMID:
20238355
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for John Wiley & Sons, Inc.
    Loading ...
    Write to the Help Desk